Entanglement dynamics and quasi-periodicity in discrete quantum walks

Rohde, Peter P., Fedrizzi, Alessandro and Ralph, Timothy C. (2012) Entanglement dynamics and quasi-periodicity in discrete quantum walks. Journal of Modern Optics, 59 8: 710-720. doi:10.1080/09500340.2012.660204

Author Rohde, Peter P.
Fedrizzi, Alessandro
Ralph, Timothy C.
Title Entanglement dynamics and quasi-periodicity in discrete quantum walks
Journal name Journal of Modern Optics   Check publisher's open access policy
ISSN 0950-0340
Publication date 2012-05-10
Sub-type Article (original research)
DOI 10.1080/09500340.2012.660204
Open Access Status Not Open Access
Volume 59
Issue 8
Start page 710
End page 720
Total pages 11
Place of publication Colchester, Essex, United Kingdom
Publisher Taylor & Francis
Language eng
Abstract We study the entanglement dynamics of discrete time quantum walks acting on bounded finite sized graphs. We demonstrate that, depending on system parameters, the dynamics may be monotonic, oscillatory but highly regular, or quasi-periodic. While the dynamics of the system are not chaotic since the system comprises linear evolution, the dynamics often exhibit some features similar to chaos such as high sensitivity to the system's parameters, irregularity and infinite periodicity. Our observations are of interest for entanglement generation, which is one primary use for the quantum walk formalism. Furthermore, we show that the systems we model can easily be mapped to optical beamsplitter networks, rendering experimental observation of quasi-periodic dynamics within reach.
Keyword Quantum walk
Quantum information theory
Quantum computation
Quantum optics (inc. quantum information)
Q-Index Code C1
Q-Index Status Confirmed Code
Institutional Status UQ

Document type: Journal Article
Sub-type: Article (original research)
Collections: School of Mathematics and Physics
Official 2013 Collection
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 9 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 9 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Mon, 07 May 2012, 12:02:30 EST by System User on behalf of School of Mathematics & Physics